It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-17-2012, 06:12 PM   #1
Newbie
(female)
 
Join Date: Oct 2012
Location: Carmel, Indiana, US
Posts: 3
kittenlove HB User
please help! blood in stool and toilet bowl!

I'm 19. Drink plenty of water. Take headache medication (ibueprofen) almost daily. About four months ago i went to the doctor because i had really bad abdominal pain (all around) and found out my colon was completely back up.
We fixed that problem.
About 4 days ago i started having these symptoms:
-Bright red/ medium red blood in stool and toilet water ( enough to keep the water red, not pink.
-lower abdominal pain
-mild discomfort when i have a bowel movement( which are sometimes solid, sometimes ribbon like)
-acid reflux for about a week but i dont know if that has a connection or not.
-gas!

I should also mention i get UTI's often because im very easily irritated by bath soaps. so that could be whats causing the lower abdominal pain, but it doesn't feel like it usually does...
I also used to use laxatives and enemas whenever i couldn't use the restroom, as my doctor advised, I stopped using them (about 2 months ago).
I really want to know what this could be, if anyone has any idea please let me know? I am calling my doctor in the morning and if i can't see her im going to Med Check. I just need some peace of mind right now. and when i read other stories i had different symptoms so i couldn't tell for sure! please share your opinions! much appreciation <3

 
Reply With Quote
Old 10-17-2012, 09:33 PM   #2
Member
(female)
 
Gugulimo's Avatar
 
Join Date: Oct 2012
Posts: 92
Gugulimo HB UserGugulimo HB UserGugulimo HB UserGugulimo HB User
Re: please help! blood in stool and toilet bowl!

Hi there, Looks like a tummy issue related to GERD / acid reflux to me. Don't panic but it could be a number of things like a small wound in the gut which gets irritated with bowel movements or it could be some stomach ulcers. I highly doubt it is a UTI because then you should have pain when urinating. Sometimes the bladder area does hurt for UTIs but to my knowledge there is no relationship between these and bowel movements. The pressure exerted might play a factor but blood in stools is different. You should get checked asap.

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-17-2012, 09:42 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,596
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: please help! blood in stool and toilet bowl!

hi, yeah taking that ibuprofen everyday may irritate the lining of the stomach, could have a little ulcer going on from that but that would mean the blood would be darker I think. back off on the meds and just take tylenol see if that helps. I like Miralax too for the constipation, no cramping or anything, you just go like normal. (ask the doc) sometimes it takse a couple of days to work though if you're real backed up. It works by pulling the moisture thru to the bowels helping them perform normally. Also, try drinking a big old glass of water first thing in the am before anything else. I bet you'll go. prilosec otc works good for the reflux my doc has me on it twice a day, I have silent reflux, lots of nausea. best of luck let us know how it goes, Cathy

 
Reply With Quote
Old 10-17-2012, 09:50 PM   #4
Member
(female)
 
Gugulimo's Avatar
 
Join Date: Oct 2012
Posts: 92
Gugulimo HB UserGugulimo HB UserGugulimo HB UserGugulimo HB User
Re: please help! blood in stool and toilet bowl!

Hi again, Ibuprofen is definitely NOT a good drug. Particularly in the long term. Do get your doctor to change this. I too believe that this drug may have something to do with the tummy issue you are having.

 
Reply With Quote
Old 10-17-2012, 10:31 PM   #5
Newbie
(female)
 
Join Date: Oct 2012
Location: Carmel, Indiana, US
Posts: 3
kittenlove HB User
Re: please help! blood in stool and toilet bowl!

Quote:
Originally Posted by Gugulimo View Post
Hi again, Ibuprofen is definitely NOT a good drug. Particularly in the long term. Do get your doctor to change this. I too believe that this drug may have something to do with the tummy issue you are having.




Thank you so much for both of your replies! Very helpful. Ill mention it to my doctor today! I just woke up from acid reflux getting very upset from this! I figured I should cut back on the head ache meds in general and try to find a way to prevent them. Thanks so much. I'll update after my appointment

 
Reply With Quote
Old 10-17-2012, 10:35 PM   #6
Newbie
(female)
 
Join Date: Oct 2012
Location: Carmel, Indiana, US
Posts: 3
kittenlove HB User
Re: please help! blood in stool and toilet bowl!

Quote:
Originally Posted by no34evr View Post
hi, yeah taking that ibuprofen everyday may irritate the lining of the stomach, could have a little ulcer going on from that but that would mean the blood would be darker I think. back off on the meds and just take tylenol see if that helps. I like Miralax too for the constipation, no cramping or anything, you just go like normal. (ask the doc) sometimes it takse a couple of days to work though if you're real backed up. It works by pulling the moisture thru to the bowels helping them perform normally. Also, try drinking a big old glass of water first thing in the am before anything else. I bet you'll go. prilosec otc works good for the reflux my doc has me on it twice a day, I have silent reflux, lots of nausea. best of luck let us know how it goes, Cathy
Cathy, thank you so much for your reply. Yeah I added that about the ibuprofen because I read somewhere that it can cause stomach issues so thanks for the confirmation. I totally believe in drinking lots of water, unfortunately it only helps my reflux for about 30 seconds. Ill talk to my doctor about Prilosec and see what she says. Yeah when my colon was backed up she had me take 2 ducalax and drink a bottle of magnesium citrate-- made me more nauseaous than anything . But thank you so much and I will update. Just hope it is easy to fix!

 
Reply With Quote
Old 10-18-2012, 12:34 AM   #7
Member
(female)
 
Gugulimo's Avatar
 
Join Date: Oct 2012
Posts: 92
Gugulimo HB UserGugulimo HB UserGugulimo HB UserGugulimo HB User
Re: please help! blood in stool and toilet bowl!

Oh dear. I'm sorry to hear that you woke up from the reflux. It is horrid, no doubt. Hope your doctor gives you some antacids. That should keep some of the acid at bay which will help you. Hope your appointment goes well.

 
Reply With Quote
Reply Reply

Tags
blood in stool, bowel disorder, bowel disorders, bowel issues



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (25), Babygirl43 (19), quincy (15), sonray (15), TacomaGuy (14), rufous57 (14), ladybud (13), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (858), janewhite1 (823), Titchou (772), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:34 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!